From Tennessee, USA:
My son was diagnosed 2 months ago. He is 7 years old. His blood sugar readings have been sporadic and it doesn't seem as if we can get control. He takes 8-9 units of 70/30 with breakfast and 3 units of the same insulin with dinner. He seems to run low in the mid-morning and high after school (4:00 P.M.). If we go down on the morning dose, he will be even higher in the afternoon. Conversely, if we go up on the morning dose, we are risking an insulin reaction in the mid morning. His mid-morning readings are sometimes as low as 60. His afternoon readings are often over 200 and occasionally over 300. Do you have any suggestions?
You may get more control of his blood sugars by mixing Regular and NPH yourself, rather than using a fixed combination of the two. Discuss with your doctor learning to mix these insulins so you can change them separately.
|Return to the Top of This Page|
Last Updated: Tuesday April 06, 2010 15:09:06
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.